MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report that a barcode read error occurred on the atellica sample handler prime.A customer service engineer (cse) inspected the system and did not identify any abnormalities.The cse also replaced the sample handler prime x and z axes gantry assembly on this instrument.Siemens is evaluating the event.
 
Event or Problem Description
The customer reported that a sample tube identifier was misread by the tube characterization station (tsc) on the atellica sample handler prime.The last three digits of the barcode was reportedly 813; however, the tsc identified the last three digits as 513.No incorrect results were reported for the sample identifier ending in 513.There are no known reports of patient intervention or adverse health consequences due to the reported event.
 
Event or Problem Description
The customer reported that a sample tube identifier was misread by the tube characterization station (tsc) on the atellica sample handler prime.The sample labelled with (b)(6) was identified as (b)(6) by the tsc.The customer retested the sample with identifier (b)(6) and processed the correct open orders accordingly.There are no known reports of patient intervention or adverse health consequences due to the reported event.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2024-00159 on 23-jul-2024.Additional information (02-aug-2024): the initial mdr indicated the samples identifiers ended in 813 and 513.The full sample identifiers were (b)(6).It was determined that at the time of the incident, the atellica sample handler prime queried orders to laboratory information system (lis) for sample identifier (b)(6) and the lis system delivered open orders for sample identifier (b)(6) since this sample identifier was known to lis.The results for the wrong sample identifier (b)(6) were reported to lis.Section b5 and b6 were updated to reflect the additional information.The customer was using code 39 barcode symbology without checksum enabled and the barcode was printed using a 3rd party barcode printer.Siemens further evaluated the event and simulated barcodes labels for 940675813 and 940675513 using code 39 barcode symbology.The barcode printouts showed a difference in only one bar/space.During re-introduction of the tube, the tube characterization station (tcs) potentially captured a different portion of the barcode and correctly identified the tube as 940675813.As per the clinical and laboratory standard institute auto2-a2 laboratory guidelines, code 39 without checksum enabled is not recommended.If code 39 barcode symbology is used, a checksum must be enabled.Siemens labeling recommends using code 128 in accordance with clinical and laboratory standards institute (clsi) approved standards, which indicates that i2of5, codabar and code 39 barcode symbology should be replaced with code 128 before december 31, 2003.The customer's use of the code 39 symbology did not follow siemens labeling and clsi approved standards and a weak printout or label defect potentially contributed to the event.The investigation findings codes and the investigation conclusions codes of section h6 were updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
kristin kehyaian
511 benedict ave.
tarrytown, NY 10591
9148267101
MDR Report Key19809529
Report Number2432235-2024-00159
Device Sequence Number8303380
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public(01)00630414002439
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown